Herpetic keratitis in a patient who used two different prostaglandin analogue ophthalmic solutions: a case report.

Abstract

PURPOSE To report a patient with glaucoma who developed recurrent herpetic keratitis while using two different prostaglandin analogue ophthalmic solutions. RESULTS A 72 year-old male patient with primary open angle glaucoma and a history of herpetic keratitis in the left eye experienced recurrent herpetic keratitis in the left eye after treatment with latanoprost ophthalmic solution. Herpetic flares were controlled after discontinuation of latanoprost. Adding travoprost ophthalmic solution 0.004% to his glaucoma therapy was also associated with a recurrence of herpetic keratitis. CONCLUSION To our knowledge, this is the first case in which travoprost has been associated to recurrent herpetic keratitis. Further, this is the first report in which a patient has a recurrence of herpetic keratitis associated to two different prostaglandin analogues. These findings suggest that patients with recurrent herpetic keratitis associated to a prostaglandin analogue might be predisposed to a flare-up with other prostaglandin analogues.

Cite this paper

@article{Villegas2008HerpeticKI, title={Herpetic keratitis in a patient who used two different prostaglandin analogue ophthalmic solutions: a case report.}, author={Victor Manuel Villegas and Lilliam D{\'i}az and Natalio J. Izquierdo}, journal={Puerto Rico health sciences journal}, year={2008}, volume={27 4}, pages={348-9} }